How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Carol Kryder LMFT Your Own Question
Carol Kryder LMFT
Carol Kryder LMFT, Mental Health Professional
Category: Mental Health
Satisfied Customers: 808
Experience:  APA Board Certified, Diplomate,Substance Abuse Professional, 20 years family therapy experience
Type Your Mental Health Question Here...
Carol Kryder LMFT is online now
A new question is answered every 9 seconds

I had a stroke in the past. I have been on .5-1mg of xanax

Resolved Question:

I had a stroke in the past. I have been on .5-1mg of xanax daily for 5 weeks. I quit cold turkey 2.5 days ago. It feels like my nervous system is sleeping. My eyes feel very strange - like there is a disconnect between my eyes and my brain. They also look strange. It feels as if parts of my brain aren't working or are disconnected. I don't want to see my doctor because I wasn't supposed to take so much xanax. Is it possible that I could have permanent brain damage? What should I do?
Submitted: 7 years ago.
Category: Mental Health
Expert:  Carol Kryder LMFT replied 7 years ago.

First of all one must never stop Xanax cold turkey. You need to taper off of it slowly. That could account for your symptoms. You took .5 - 1 mg daily, which may be more than you were supposed to take, but not a huge dose.

Please put your pride in your pocket and call your doctor to tell him/her what has happened. You may need to go back on the Xanax and taper off gradually. I doubt if you have permanent brain damage.
Carol Kryder LMFT and other Mental Health Specialists are ready to help you

Related Mental Health Questions